ADVERTISEMENT
ADVERTISEMENT

Q. How to reduce the dosage and gradually stop my medicines without side effects?

Answered by
Dr. Ashaq Hussain Parrey
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 17, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

I am a 23 year old male. I want to quit my medicines permanently. I am taking Valkem OD 500, Soltus 100 mg, Flunil 20, and Ativan 2 mg. How to reduce the doses and completely stop taking these medications without any side effects?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I went through your post.

You are on Divalproex (Valkem) which is used for epilepsy; in addition, you are on antidepressants and antipsychotic meds.

Firstly, if you have a seizure disorder, for which you are taking Valkem, then your EEG (electroencephalogram) should be normal and you should have had no fits for the last two and a half years.

The problem is, you have not mentioned what was the reason for starting this treatment.

You can decrease Ativan (Lorazepam) to 1 mg and Flunil (Fluoxetine) to 10 mg. Consult your specialist doctor, discuss with him or her and decrease it with their consent. However, before decreasing the dosage of Soltus and Valkem you need to mention why you were started on it.

Regards.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

I was started on this treatment as I was having panic disorders and then gradually obsessive negative thoughts. My hands were shaking all the time and I was afraid to go out in crowds. But, when I try to stop all the meds, the only problem I have is obsessive thoughts.

#

Hello,

Welcome back to icliniq.com.

  • Well, it will be a gradual decrease in meds. Now, you have mentioned the reason for your meds. If you have taken the meds regularly and you are symptom-free for more than a year, then you can start tapering them.
  • The first one should be Valkem. I suggest you decrease it to 250 mg once for two weeks, and then stop it. Once you have stopped Valkem, decrease the dose of Ativan to 1 mg for two weeks and then stop it.
  • You will have to continue Soltus (Amisulpride) and Flunil (Fluoxetine) for a year or two because panic disorders have high recurrence rates.

Meanwhile, keep a watch on your symptoms once you start tapering the meds.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Kindly suggest an antipsychotic to fall asleep.

.. have the symptoms of paranoia and insomnia, you can take antipsychotic such as Olanzapine or Quetiapine. It is a good option. You can start taking Olanzapine with 5 mg which can also be increased to 20 mg. Amisulpride (Sulpitac) is also a good opt...   Read full

How to get treated for panic disorder?

If all of these are cleared, all we need is low doses of Escitalopram or Paroxetine along with Clonazepam on as per need basis for a few weeks and you should be alright ...   Read full

Suffering from osteopenia and osteoarthritis. Taking AcuCal and FreeFlex. Is it safe to take SAM(S Adenosyl Methionine) to enhance mobility?

Hi doctor, My baby is 3 weeks old. He is on both breastfeeding and formula preparation. What type of multivitamin can be recommended for him? Kindly suggest a few and enlighten what all are necessary for growth....   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.